Alert archive / Idaho / Winter Storm Warnings in 2014
Winter Storm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 11, 2014, 12:51 PM MST. It took effect at Feb 11, 2014, 11:00 PM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 12:51 PM MST (19:51 UTC)
- In effect from
- Feb 11, 2014, 11:00 PM MST
- Expired
- Feb 13, 2014, 3:45 AM MST
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS45 KPIH 111951 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1251 PM MST TUE FEB 11 2014 .DEEP PACIFIC MOISTURE WILL BE DRAWN INTO SOUTHEAST IDAHO STARTING LATE TONIGHT. SNOW LEVELS WILL RISE TO 6000 FT WEDNESDAY TO AS HIGH AS 6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS WITH THIS SYSTEM AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND DRIFTING SNOW ON MOUNTAIN PASSES. IDZ018-121200- /O.UPG.KPIH.WS.A.0004.140212T0600Z-140213T1800Z/ /O.NEW.KPIH.WS.W.0004.140212T0600Z-140213T1800Z/ SAWTOOTH MOUNTAINS- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT 1251 PM MST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...11 PM TONIGHT THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER CREEK SUMMIT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ031-121200- /O.UPG.KPIH.WS.A.0004.140212T0600Z-140213T1800Z/ /O.NEW.KPIH.WS.W.0004.140212T0600Z-140213T1800Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...SUN VALLEY...GALENA SUMMIT... SMILEY CREEK LODGE 1251 PM MST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...11 PM TONIGHT THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...HEAVY SNOW OF 8 TO 14 INCHES ABOVE 6 THOUSAND FEET. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. * LOCATIONS INCLUDE...SUN VALLEY...GALENA SUMMIT...SMILEY CREEK LODGE. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW CAUSING REDUCED VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-121200- /O.UPG.KPIH.WS.A.0004.140212T1200Z-140213T1800Z/ /O.NEW.KPIH.WS.W.0004.140212T1200Z-140213T1800Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 1251 PM MST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 11 AM MST THURSDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 11 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...8 TO 14 INCHES OF SNOW. * LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
473 WWUS45 KPIH 121107 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 407 AM MST WED FEB 12 2014 .DEEP PACIFIC MOISTURE HAS MOVED INTO SOUTHEAST IDAHO THIS MORNING. SNOW LEVELS WILL RISE TO 6000 FT LATER THIS MORNING TO AS HIGH AS 6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS WITH THIS SYSTEM AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND DRIFTING SNOW ON MOUNTAIN PASSES. IDZ018-122200- /O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/ SAWTOOTH MOUNTAINS- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT 407 AM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING...NOW THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER CREEK SUMMIT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ031-122200- /O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...SUN VALLEY...GALENA SUMMIT... SMILEY CREEK LODGE 407 AM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING...NOW THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...HEAVY SNOW OF 8 TO 14 INCHES ABOVE 6 THOUSAND FEET. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. * LOCATIONS INCLUDE...SUN VALLEY...GALENA SUMMIT...SMILEY CREEK LODGE. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW CAUSING REDUCED VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-122200- /O.CON.KPIH.WS.W.0004.140212T1200Z-140213T1800Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS... GEORGETOWN SUMMIT 407 AM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...8 TO 14 INCHES OF SNOW. * LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HTTP://WEATHER.GOV/POCATELLO
118 WWUS45 KPIH 122058 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MST WED FEB 12 2014 .DEEP PACIFIC MOISTURE CONTINUES TO MOVE INTO SOUTHEAST IDAHO. SNOW LEVELS WILL CONTINUE TO RISE FROM AROUND 5500 TO AS HIGH AS 6700 FEET THROUGH THE PERIOD. EXPECT STRONG WINDS WITH THIS SYSTEM AS WELL AND WE COULD SEE EXTENSIVE BLOWING AND DRIFTING SNOW ON MOUNTAIN PASSES. IDZ018-131200- /O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/ SAWTOOTH MOUNTAINS- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT 158 PM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING...THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...HEAVY SNOW 8 TO 14 INCHES. LOCALLY UP TO 2 FEET ABOVE 7 THOUSAND FEET. * LOCATIONS INCLUDE...STANLEY...CLAYTON...COPPER BASIN...BANNER CREEK SUMMIT. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-023-025-031-131200- /O.CON.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...SUN VALLEY...GALENA SUMMIT... SMILEY CREEK LODGE 158 PM MST WED FEB 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. * TIMING...5 AM WEDNESDAY MORNING THROUGH 11 AM THURSDAY MORNING. * MAIN IMPACT...8 TO 14 INCHES OF SNOW. * LOCATIONS INCLUDE...TARGHEE PASS...PINE CREEK PASS...ASHTON HILL...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...SUN VALLEY...GALENA SUMMIT...SMILEY CREEK LODGE. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW REDUCING VISIBILITY ESPECIALLY OVER MOUNTAIN PASSES. WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HTTP://WEATHER.GOV/POCATELLO
891 WWUS45 KPIH 131045 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MST THU FEB 13 2014 IDZ018-019-023-025-031-131145- /O.CAN.KPIH.WS.W.0004.000000T0000Z-140213T1800Z/ SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN... BANNER CREEK SUMMIT...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS... FISH CREEK SUMMIT...GRAYS LAKE NWR...GEORGETOWN...PARIS... GEORGETOWN SUMMIT...SUN VALLEY...GALENA SUMMIT... SMILEY CREEK LODGE 345 AM MST THU FEB 13 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. MODELS CONTINUE TO SHOW LIGHT PRECIPITATION OVER THE AREA TODAY. EXPECT LINGERING MOUNTAIN SNOW TODAY OF AROUND 1 INCH OVER THE WESTERN SLOPES OF THE CENTRAL MOUNTAINS AND 1 TO 2 INCHES OF SNOW ACROSS THE UPPER SNAKE HIGHLANDS...EASTERN HIGHLANDS AND THE WASATCH MOUNTAINS. LOOK FOR MODERATE TO STRONG WINDS LATE THIS MORNING INTO THE AFTERNOON. THESE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW PARTICULARLY OVER MOUNTAIN PASSES MAKING DRIVING DIFFICULT. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 12:42 PM MST, 9 minutes earlier.
Area forecast discussion, Feb 11, 12:42 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1242 PM MST TUE FEB 11 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. SIGNIFICANT PACIFIC MOISTURE SET TO MOVE INTO SOUTHEAST IDAHO TONIGHT THROUGH THURSDAY. PACIFIC FRONTAL SYSTEM WILL MOVE ON SHORE TONIGHT AND WARM FRONTAL BOUNDARY WILL SET UP ALONG THE OREGON AND IDAHO BORDER WEDNESDAY. GOOD SET UP FOR HEAVY PRECIPITATION ALONG THE WEST SLOPES OF THE CENTRAL MOUNTAINS AND UPPER SNAKE AND CARIBOU HIGHLANDS AND IDAHO WASATCH. THIS IS A WARM SYSTEM WITH SNOW LEVELS STARTING OUT AT AROUND 4500 FEET TONIGHT AND RISING TO 6 THOUSAND TO AS HIGH AS 6700 FEET BY WEDNESDAY EVENING. HAVE UPGRADED THE WATCHES TO WARNINGS AND CONTINUED TO LIMIT TO ELEVATIONS ABOVE 6 THOUSAND FEET. HEAVIEST SNOW WILL LIKELY BE ABOVE 7 THOUSAND FEET ELEVATION. EXPECT 8 TO 14 INCHES ABOVE 6 THOUSAND FEET WITH PRECIPITATION BECOMING ALL RAIN BELOW THOSE LEVELS. SOME LOCAL AREAS COULD SEE UP TO 2 FEET AT 7500 FEET OR HIGHER. STRONG WESTERLY WINDS WILL ACCOMPANY THE SYSTEM WITH BLOWING AND DRIFTING SNOW EXPECTED ALONG MOUNTAIN PASSES. COULD POTENTIALLY SEE FLOODING IN LOWER ELEVATIONS OF THE WOOD RIVER REGION WHERE PRECIPITATION TURNS TO RAIN. HEAVIEST PRECIPITATION IS EXPECTED BETWEEN 5 AM WEDNESDAY AND 5 AM THURSDAY. PRECIPITATION SHOULD TAPER OFF THURSDAY AFTERNOON AND EVENING AS GET A BRIEF BREAK BEFORE NEXT PACIFIC SYSTEM MOVES INTO SOUTHEAST IDAHO FRIDAY. GK .LONG TERM...FRIDAY THROUGH TUESDAY. MOISTURE WILL CONTINUE TO STREAM IN OFF THE PACIFIC AND KEEPING US UNDER GENERALLY WET AND BREEZY CONDITIONS THROUGH THE WEEKEND. FRIDAY'S SYSTEM LOOKS TO BE AN EVEN WARMER STORM WITH SNOW LEVELS RISING TO BETWEEN 7000-8000FT WITH POTENTIALLY 6-12 INCHES ABOVE THOSE ELEVATIONS. THERE WILL BE SOME BLOWING AND DRIFTING BUT WARMER TEMPERATURES WILL MITIGATE THAT SOMEWHAT. WHAT IT WON'T HELP ALLEVIATE IS INCREASING AVALANCHE CONCERNS. IT DOES APPEAR THAT SOME AREAS OUTSIDE OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WILL GET A BRIEF BREAK BEFORE SUNDAY'S STORM AND COOL FRONT PUSH THROUGH EASTERN IDAHO. THAT FINAL PUSH WILL LIKELY BE THE LOWEST RAIN/SNOW PRODUCER BUT IT WILL STILL ADD TO THE MUCH NEEDED MOISTURE AMOUNTS WE ARE EXPECTING. ALTHOUGH THE MODELS ARE ENSEMBLES ARE STILL A BIT CHAOTIC IN TERMS OF TIMING THE MIDWEEK STORM...WE SHOULD SEE A DRIER PERIOD OF WEATHER FOR EARLY NEXT WEEK. KEYES .AVIATION...SHOWERS AND LOWER CEILINGS ARE QUICKLY DIMINISHING OVER MUCH OF EASTERN IDAHO THIS AFTERNOON. WE SHOULD BE VFR AT ALL SITES UNTIL THIS EVENING AND OVERNIGHT. WE SHOULD SEE LOWER CLOUDS REDEVELOPING AFTER DARK ACROSS AS MOISTURE INCREASES AHEAD OF OUR NEXT STORM. WE SHOULD BE MOSTLY VFR WITH SOME LOCALIZED MVFR CEILINGS. BETWEEN 3 AND 5AM...CONDITIONS WILL QUICKLY DETERIORATE AS DEEP MOISTURE SURGES BACK INTO EASTERN IDAHO. WE SHOULD SEE MVFR/IFR CONDITIONS AT ALL SITES THROUGH MOST OF TOMORROW. INITIALLY ALL SITES WILL SEE SNOW OR A RAIN/SNOW MIX...BUT TRANSITION TO ALL RAIN IN THE AFTERNOON. IT WILL ALSO BE BREEZY AT THE VALLEY SITES. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM WEDNESDAY TO 11 AM MST THURSDAY ABOVE 6000 FEET FOR THE IDZ019-023-025. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY ABOVE 6000 FEET FOR THE IDZ031. WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 AM MST THURSDAY IDZ018. &&
Hazardous weather outlook, Feb 11, 4:32 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 432 AM MST TUE FEB 11 2014 IDZ017-020>022-032-121145- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- 432 AM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL OVERSPREAD SOUTHEAST IDAHO EARLY WEDNESDAY BRINGING RAIN TO THE SNAKE RIVER PLAIN AND SNOW IN THE HIGH COUNTRY ABOVE 6000 FEET. CHANCES OF PRECIPITATION WILL REMAIN HIGH THROUGH THE WEEKEND...HOWEVER THERE MAY BE A FEW BREAKS. WINDS WILL INCREASE WEDNESDAY AS WELL WITH SPEEDS REACHING 30 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-023>025-031-121145- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION- 432 AM MST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO BEGIN LATE TONIGHT IN THE CENTRAL IDAHO MOUNTAINS...WHICH WILL MARK THE BEGINNING OF A POTENTIAL MULTI-DAY SNOWFALL. A WINTER STORM WATCH IS IN EFFECT FOR THE CENTRAL MOUNTAINS STARTING TONIGHT. VISIT WEATHER.GOV/POCATELLO FOR CURRENT WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE CENTRAL IDAHO MOUNTAINS AND SPREAD INTO THE EASTERN HIGHLANDS AND WASATCH MOUNTAINS. SNOW LEVELS WILL BE ABOVE 6000 FEET AND SNOWFALL MAY PERSIST WELL INTO THURSDAY. WINDS WILL INCREASE WEDNESDAY AS WELL WITH SPEEDS REACHING 30 TO 35 MPH. THIS MAY LEAD TO BLOWING AND DRIFTING SNOW...REDUCING VISIBILITY AND MAKING TRAVEL DIFFICULT ESPECIALLY THROUGH MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Winter Storm Warnings in Idaho, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.